Im a 38yr old female and was diagnosed with Pvc's last year. I also have Grave's Disease. I had RAI May 2010 to kill my thyroid. I am on 125mcg of synthroid daily and 50mg of toprol XL daily. I get these awful adrenaline surges and I dont know if they are panic/anxiety attacks or what. Im really not a pill taking kind of person, I dont even take a tylenol for a headache. My question is this, can you drink sleepytime tea or the sleepytime ension tamer tea while on toprol.. I know the tea does not contain caffeine but Im not sure of the herbs and the last thing I want to do is drink something that will interfere with my beta blocker.. Any suggestions/advice you have will be greatly appreciated. :^)
Only your doctor can answer your question, however can tell you I drink about16 oz of black tea a day... this is the regular Lipton tea, nothing special and full caffeine. I also take 25 mg of Metoprolol a day.
I am not aware of any problems caused by my practice of BB and Tea.
The ingredients for that tea are: Chamomile, spearmint, West Indian lemongrass, tilia flowers, blackberry leaves, orange blossoms, hawthorn and rosebuds. Everything in this are harmless to the heart except the hawthorn. Hawthorn is used to help arrythmias of the heart so if you are taking a bb I would avoid this tea since you don't know how much hawthorn is in it. A good thing to do to make sure any tea you take is okay, is just google it. One tea that should be okay is chamomile tea by itsself. I sweeten it with a little honey or stevia and drink it warm.
I've used hawthorn berries to help my arrythmias but never with another heart med.
Extending the subject of beta blocker interaction. I learned some time back, I think it was the Fox News Doctor, Rosenberg (or a name near that) who said orange juice can reduce the effectiveness of a BB. I had previously always taken my morning dose of BB with my class of OJ. The problem was not limited to OJ.
I no longer drink a fruit juice in the morning. I may have some later in the day.
I have acid reflux and didn't know until recently that mint is a huge trigger for heartburn. Just thought I'd pass it along. I'm doing better since I stopped drinking mint in tea, mint life savers, etc.
I had a vitamin c capsule called Ester-C that I liked that did not hurt my stomach, but now they've added the following and I'm afraid it might clash with my meds and my arrythmias:
Citrus bioflavoids (citus sinensis) fruit; sweet orange, tangerine, lime, lemon acerole; rutin; hesperidin complex (citrus spp) fruit; naturally occuring vitamin c metabolites. I am glad to hear about the hawthorn because that is included in several herbal teas, which is all I drink anymore, as the regular black and green teas have caffeine. Even the decaffinated teas have some caffeine. Chamomile is good and really soothing. Also is good for your stomach. Does anyone have any feedback?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.